Ohio, 2004Flash Flood in Ohio, June 15, 2004
June 15, 2004 · NWS CLE · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 15, 9:57 AM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 15, 9:57 AM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
ISSUED BY NWS BUFFALO
1057 AM EDT TUE JUN 15 2004
14Z SURFACE ANALYSIS SHOWED WEAK FRONTAL BOUNDARY NEAR AN ASHTABULA
TO MANSFIELD TO MUNCIE INDIANA LINE. AIR MASS STABILIZING BEHIND
BOUNDARY AS LOWER SURFACE DEWPOINTS SLOWLY ADVECTING SOUTHWARD. AIR
MASS REMAINING UNSTABLE SOUTH OF THE BOUNDARY AND WILL CONTINUE TO
DESTABILIZE OVER THE NEXT FEW HOURS...WITH SURFACE DEWPOINTS IN THE
LOWER 70S. COULD SEE SOME CONVECTION FIRE OVER EASTERN AND SOUTHERN
PORTIONS OF THE AREA AS FRONTAL BOUNDARY SLOWLY WORKS SOUTHWARD.
WILL KEEP AFTERNOON PROBABILITIES IN SLIGHT CHANCE RANGE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE
PA...NONE.
&&
TMA/WFO BUF
Hazardous weather outlook, Jun 15, 5:57 AM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
657 AM EDT TUE JUN 15 2004
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151355-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
657 AM EDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF SEVERE THUNDERSTORMS IN EXTREME NORTHWEST OHIO
WEDNESDAY AND MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA ON
THURSDAY. IN ADDITION...WITH THE GROUND FAIRLY SATURATED ACROSS MUCH
OF NORTHERN OHIO...THERE IS A CHANCE THAT ANY THUNDERSTORMS COULD
RESULT IN LOCAL FLOODING.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Holmes
- When
- June 15, 2:30 PM EST to 6:30 PM EST
- Where
- Holmes County, Countywide
- Property damage
- $125,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
Strong thunderstorms again moved across Holmes County during the afternoon of June 15th. One to two inches of rain fell on much of the county. This rain combined with ground already saturated from earlier rains led to widespread flooding. A factory in Walnut Creek was damaged after flood waters surged into the building. Numerous roads were either washed out or closed by flooding. Flood waters on some roads were as much as three feet deep. Many other homes and businesses sustained damage, mainly from basement flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
- Flash Flooding in Kentucky, June 15 to 16, 2004$76,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408654.